Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 125, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 29, 2019, 6:45 PM CDT for Greene County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2019, 6:45 PM CDT (23:45 UTC)
- Expired
- Jul 29, 2019, 7:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Greene County, MS
The radar
The Mobile radar (KMOB), 58 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1167 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
595
WUUS54 KMOB 292345
SVRMOB
MSC041-300030-
/O.NEW.KMOB.SV.W.0125.190729T2345Z-190730T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
645 PM CDT Mon Jul 29 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southeastern Greene County in southeastern Mississippi...
* Until 730 PM CDT.
* At 644 PM CDT, a severe thunderstorm was located 7 miles south of
Leakesville, moving north at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Leakesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3124 8844 3111 8843 3100 8845 3100 8867
3123 8872
TIME...MOT...LOC 2344Z 178DEG 8KT 3104 8856
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 4:01 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 29, 4:01 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Mobile AL 401 PM CDT Mon Jul 29 2019 .NEAR TERM /Now Through Tuesday/...Currently over the Southeast, dry, generally northwest to northerly flow above 700-500mb is counterbalancing south to southwest flow below to limit moisture levels over the region. Precip H20 levels 1.2 to 1.4" were reported on this morning's soundings from neighboring upper air sites. Hot temperatures generally in the low to mid 90s is creating enough instability to develop isolated showers and thunderstorms across the forecast area this afternoon. These should be generally gone by evening as today's heating is lost. Later tonight into Tuesday, guidance is advertising midlevel shortwaves moving southeast into a mean upper trough over the Southeast, bringing an increased chance of rain to mainly western-most portions of the forecast area. Moisture levels will remain modest, though, helping to limit greater rain coverage over the majority of the forecast area Tuesday. Looking at temperatures, the limited moisture levels tonight will aid in overnight radiational cooling, with overnight temperatures expected to drop into upper 60s inland to low to mid 70s closer to the coast. Tuesday, another day of highs in the mid to upper 90s is expected over the majority of the forecast area, a bit lower over western-most parts of the area, and along the coast. /16 .SHORT TERM /Tuesday night Through Thursday night/...A broad upper level trough will extend across much of the eastern CONUS through Thursday night. A weak surface cold front located over far northern portions of MS/AL Tuesday night will slowly push southward and become diffuse Wednesday into Thursday, but the lingering trough axis may extend into northern portions of our forecast area both days. An elongated axis of deep layer moisture may reside across southeast MS and interior southwest AL on the base of the mid level trough axis and ahead of the surface boundary. This slightly enhanced moisture may combine with afternoon and instability to result in scattered showers and thunderstorms across our interior southeast MS and southwest AL zones Wednesday afternoon. Other isolated convection will also be possible across much of the remainder of the area along the developing seabreeze. Precipitable water values improve across our area on Thursday, and we expect scattered showers and storms to develop across much of the region by Thursday afternoon along the diffuse trough axis and seabreeze boundary. Isolated convection may linger into the evening hours before diminishing. High temperatures on Wednesday and Thursday should continue to range in the lower to mid 90s over inland locations and in the upper 80s to lower 90s along the immediate coast. Overnight lows continue to range from around 70 to the lower 70s over the interior and in the mid to upper 70s along the coast. /21 .LONG TERM /Friday Through Monday/...Our forecast area will generally remain between the broad upper level trough extending across the Eastern Seaboard and a strong ridge of high pressure aloft over the Four Corners region and Desert Southwest Friday through the weekend. Mean northwesterly to northerly flow aloft will prevail across our region with this pattern, allowing opportunity for a series embedded shortwave troughs to move into our area with this pattern. Precipitable water values also trend upward over our region through the extended forecast period. Ascent provided by approaching mid level shortwave impulses and convergence along low level boundaries may interact with the increased moisture and instability to bring better coverage of showers/storms to our region each day Friday-Monday. This latest forecast has POPs ranging between 35-45% over most locations each day. Little change in the temperature pattern is expected with daily highs looking to range in the lower to mid 90s over inland locations, and in the upper 80s to lower 90s along the coast. Overnight lows continue to average around 70 to the lower 70s inland and in the mid to upper 70s along the immediate coast and the beaches. /21 && .MARINE...Weak, low level high pressure over the northern Gulf of Mexico will allow for a diurnally-driven shifting of afternoon/evening onshore flow to a light offshore overnight into the early morning. Seas less than 2 feet are expected through the week. /16 && .PRELIMINARY POINT TEMPS/POPS... Mobile 70 91 71 93 72 93 72 93 / 0 20 10 20 10 30 20 40 Pensacola 72 91 74 92 75 92 75 92 / 0 20 10 10 10 20 20 40 Destin 75 91 76 89 77 89 77 90 / 0 10 10 10 10 20 20 40 Evergreen 66 94 70 95 72 96 71 95 / 0 10 10 20 10 30 20 50 Waynesboro 69 90 70 92 70 93 69 92 / 0 30 20 30 20 30 20 30 Camden 68 93 70 91 71 93 69 92 / 0 10 20 20 20 30 20 40 Crestview 65 94 70 94 71 95 71 95 / 0 20 10 20 10 30 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 29, 4:20 AM CDT, 14 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 420 AM CDT Mon Jul 29 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-300930- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 420 AM CDT Mon Jul 29 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn severe spotter networks is not expected through Sunday. GMZ630>636-650-655-670-675-300930- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 420 AM CDT Mon Jul 29 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jul 29, 6:42 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
642 PM CDT Mon Jul 29 2019
MSZ076-079-300030-
Greene MS-George MS-
642 PM CDT Mon Jul 29 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL 730 PM
CDT...
At 642 PM CDT, the strong thunderstorm was located 7 miles north of
Lucedale, moving north at 10 mph.
Wind gusts of 30 to 40 mph and small hail will be possible with this
storm.
Locations impacted include...
Leakesville.
LAT...LON 3122 8872 3123 8844 3109 8843 3095 8845
3095 8866
TIME...MOT...LOC 2342Z 178DEG 8KT 3103 8856The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:42 PM CDT | Special Weather Statement | MOB | Greene | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.